MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE M5+ PERIPHERAL IVL CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE M5+ PERIPHERAL IVL CATHETER
Model Number M5PIVL4060
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Embolism/Embolus (4438)
Date of Event 10/28/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report was returned to shockwave medical, inc.For investigation.Based on the investigation observations, the balloon was detached and was not returned with the device.All emitters showed signs of wear consistent with firing.The distal tip immediately distal to the distal marker band was detached and was removed with the balloon; inner member damage was observed between an emitter and the distal marker band.All emitters and marker bands were accounted for, and a kink was noted proximal to the distal marker band.The reported device detachment was confirmed however, the cause of the detachment/difficulty to remove and subsequent embolization could not be definitively determined.A review of the lot history record (lhr) and test documentation did not show any issues with the manufacturing of the device.The device passed all shockwave medical, inc.Criteria prior to being released for distribution.Shockwave medical, inc.Has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.
 
Event or Problem Description
A shockwave m5+ peripheral intravascular lithotripsy (ivl) catheter was used to treat a lesion in the superficial femoral artery (sfa).It was reported that from a right pedal approach using a 6 fr sheath, the ivl device was advanced over a 300 cm command wire to the common femoral artery (cfa) for repair of an occlusion extending from the sfa to the popliteal artery.A total of 300 pulses were delivered at 4 atm beginning at the cfa and progressing distally toward the popliteal artery.Upon removal of the ivl device, resistance was encountered; the device was withdrawn from the sheath and discarded.Attempts to deliver a 5x200 drug-coated balloon (dcb) would not cross past the popliteal artery.A smaller 3x40 percutaneous transluminal angioplasty balloon (pta) balloon was introduced but also struggled to cross the lesion.The discarded ivl device was observed, and it was noted that the nylon balloon material had stripped from the ivl device.Using a 2x20 coronary balloon, the embolized ivl balloon material was subsequently recovered.No nylon material was observed within the vascular lumen on angiography or intravascular ultrasound (ivus).The physician performed serial ballooning of the occlusion, and the vessel achieved acceptable pressure gradients throughout the leg.The access site was closed with radial pressure dressing.

Brand Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE M5+ PERIPHERAL IVL CATHETER
Common Device Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE M5+ PERIPHERAL IVL CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key23589716
Report Number3015053858-2025-00140
Device Sequence Number13233025
Product Code PPN
UDI-Device Identifier00195451000232
UDI-Public(01)00195451000232(17)251130(10)82296827
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K203365
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model NumberM5PIVL4060
Device Catalogue NumberM5PIVL4060
Device Lot Number82296827
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2025
Initial Report FDA Received Date11/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COMMAND WIRE - - MFG UNKNOWN; DRUG-COATED BALLOON - - MFG UNKNOWN; PERCUTANEOUS TRANSLUMINAL ANGIOPLASTY BALLOON - MF
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age69 YR
Patient SexFemale